Alert archive / Michigan / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 19, NWS Gaylord, MI

June 8, 2007Crawford County, Roscommon County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Jun 8, 2007, 1:48 AM EDT for Crawford County, Roscommon County, Michigan. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2007, 1:48 AM EDT (05:48 UTC)
Expired
Jun 8, 2007, 2:46 AM EDT
In force
58 min
Issued by
NWS Gaylord, MI
Area
Counties, with a storm outline in the text

Counties Crawford County, MI, Roscommon County, MI

The radar

The NCL Michigan radar (KAPX), 32 km from the middle of the area, began a volume at 05:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 2:05 AM EDTTSTM WND DMG1 N Higgins Lake, MISEVERAL LARGE TREES DOWN ALONG US-27. TIME OF EVENT ESTIMATED.
Jun 8, 2:05 AM EDTTSTM WND DMG4 S Grayling, MISEVERAL LARGE TREES DOWN NEAR I-75 AND U.S. 127 SPLIT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 11:54 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 5.8 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2007-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 523 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2007-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
523 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
1750 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
327 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KAPX 080549
SVRAPX
MIC039-143-080645-
/O.NEW.KAPX.SV.W.0019.070608T0548Z-070608T0645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
148 AM EDT FRI JUN 8 2007

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN NORTHERN LOWER MICHIGAN...
  ROSCOMMON COUNTY IN NORTHERN LOWER MICHIGAN...

* UNTIL 245 AM EDT

* AT 143 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 12 MILES WEST OF FREDERIC TO 21 MILES WEST OF HOUGHTON LAKE...
  OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF MANCELONA TO 4
  MILES SOUTH OF LAKE CITY...MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FREDERIC...
  HARTWICK PINES STATE PARK...
  GRAYLING...
  HIGGINS LAKE...
  HOUGHTON LAKE...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE
OR NO ADVANCE WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THESE STORMS HAVE PASSED. IF CAUGHT OUTDOORS...STAY
AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4486 8484 4424 8484 4428 8439 4485 8438

$$
3 follow-up statements
000 
WWUS34 KAPX 080606
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
206 AM EDT FRI JUN 8 2007

MIC039-143-080645-
/O.CON.KAPX.SV.W.0019.000000T0000Z-070608T0645Z/
CRAWFORD MI-ROSCOMMON MI-
206 AM EDT FRI JUN 8 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR ROSCOMMON AND CRAWFORD COUNTIES...

AT 200 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HARTWICK PINES STATE PARK TO 11 MILES WEST OF HOUGHTON
LAKE...OR 7 MILES NORTH OF GRAYLING...MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HOUGHTON LAKE...
  SOUTH HIGGINS LAKE STATE PARK...
  LOVELLS...
  ROSCOMMON...
  PRUDENVILLE...
 
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE
OR NO ADVANCE WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THESE STORMS HAVE PASSED. IF CAUGHT OUTDOORS...STAY
AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4486 8484 4419 8484 4427 8439 4485 8438

$$
000 
WWUS34 KAPX 080629
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
228 AM EDT FRI JUN 8 2007

MIC039-143-080645-
/O.CON.KAPX.SV.W.0019.000000T0000Z-070608T0645Z/
CRAWFORD MI-ROSCOMMON MI-
228 AM EDT FRI JUN 8 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR ROSCOMMON AND CRAWFORD COUNTIES...

AT 224 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED 12 MILES WEST OF 
MIO...MOVING EAST AT 45 MPH.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE
OR NO ADVANCE WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4486 8484 4419 8484 4427 8439 4485 8438

$$
000 
WWUS34 KAPX 080646
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
244 AM EDT FRI JUN 8 2007

MIC039-143-080654-
/O.CAN.KAPX.SV.W.0019.000000T0000Z-070608T0645Z/
CRAWFORD MI-ROSCOMMON MI-
244 AM EDT FRI JUN 8 2007

...THE SEVERE THUNDERSTORM WARNING FOR ROSCOMMON AND CRAWFORD
COUNTIES IS CANCELLED...

AT 244 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS EXITED
THE AREA. THE WARNING HAS THEREFORE BEEN CANCELLED.

AT 205 AM...SEVERAL LARGE TREES WERE REPORTED DOWN AT THE 
INTERSECTION OF INTERSTATE 75 AND U.S 127 WITH THIS STORM.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. THUNDERSTORMS CAN AND
OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY
IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4486 8484 4419 8484 4427 8439 4485 8438

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:38 AM EDT, 10 minutes earlier.

Area forecast discussion, Jun 8, 1:38 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
138 AM EDT FRI JUN 8 2007

.AVIATION...LINE OF STRONG THUNDERSTORMS MOVING THROUGH NRN MICHIGAN
EARLY THIS MORNING AND WILL IMPACT THE PLN/TVC TAF SITES THROUGH
07Z...APN BETWEEN 07Z AND 10Z. COLD FRONT NOW OVER NORTH CENTRAL
WISCONSIN WILL FOLLOW...PRESSING THROUGH TVC/PLN AROUND 12Z AND APN
BY 16Z. SOME SHOWERS AND POSSIBLE THUNDER REMAINS POSSIBLE AT APN
THROUGH MIDDAY WITH THE FRONT. OTHERWISE...DAYTIME HEATING FRIDAY
WILL LEAD TO VFR/HIGH END MFVR CIGS DURING THE AFTERNOON...
SCATTERING OUT DURING THE EVENING.

ADAM

&&

.UPDATE...ISSUED AT 1042 PM.

DEEP LOW PRESSURE SYSTEM AND ASSOCIATED MID LEVEL WAVE MOVING
QUICKLY INTO SRN ONTARIO THIS EVENING...COLD FRONT EXTENDING DOWN
THROUGH NW WISCONSIN AS OF 02Z. DRYLINE OUT AHEAD OF THE FRONT
ROUGHLY ACROSS NORTH CENTRAL WISCONSIN...AND SOME RENEWED CONVECTION
ALONG THE DRYLINE HEADING NE TOWARD CENTRAL UPPER MICHIGAN. FURTHER
SOUTH...SCT LINE OF CONVECTION ACROSS SE WISCONSIN INTO ILLINOIS
ALONG LEADING EDGE OF MID LEVEL COOLING...HEADING NE TOWARD NRN
LOWER MICHIGAN ATTM.

00Z APX SOUNDING TELLS THE STORY THUS FAR. MLCAPE RUNNING AROUND 600
J/KG...BUT A STRONG CAP IN PLACE JUST ABOVE 750 MB YIELDING NEARLY
170 J/KG OF CONVECTIVE INHIBITION. COMBINED WITH WEAK LOW LEVEL
CONVERGENCE WELL AHEAD OF THE FRONT...EARLIER CONVECTION ACROSS
WISCONSIN AS WELL AS THIN LINE OF SHOWERS/THUNDER THAT MOVED THROUGH
NRN MICHIGAN PRETTY MUCH DWINDLED PRESSING INTO THE CAPPED
ENVIRONMENT. SO UPSTREAM CONVECTION HAS NOT DEVELOPED THIS EVENING
AS ANTICIPATED. HOWEVER...STILL IN A WAIT AND SEE MODE AT THIS
JUNCTURE AS MID LEVEL COOLING PROCEEDS OVERNIGHT (ERODING THE CAP)
AND UPSTREAM FRONT SWINGS INTO THE REGION LATE. ALTHOUGH WE ARE
OBVIOUSLY PAST PEAK HEATING...STILL A DECENT MIXED LAYER AND STRONG
WINDS ALOFT TO TAP INTO IF WE DO GET STORMS TO DEVELOP AND MOVE INTO
THE REGION. BUT HAVE TONED DOWN THE SEVERE WEATHER THREAT IN THE
HAZARDOUS WEATHER OUTLOOK/SPECIAL WEATHER STATEMENT BASED ON THE
TRENDS AND WILL MAKE SOME POP ADJUSTMENTS TO THE GRIDS/ZONE
FORECASTS.

ADAM

&&

.AVIATION...ISSUED AT 818 PM.

STRONG LOW PRESSURE SYSTEM CENTERED NEAR DULUTH THIS EVENING WITH A
COLD FRONT STRETCHING DOWN THROUGH NW WISCONSIN. WELL AHEAD OF THE
FRONT...INITIAL LINE OF WDLY SCT SHOWERS/ISOLATED THUNDER WILL
IMPACT THE PLN/APN TAF SITES THROUGH 01Z. SCT THUNDERSTORMS NOW OVER
EASTERN WISCONSIN EXPECTED TO MOVE THROUGH NRN LOWER MICHIGAN AFTER
02Z AT TVC/PLN AND APN AFTER 04Z. HOWEVER...OVERALL EVOLUTION AND
COVERAGE OF THUNDERSTORMS REMAIN IN QUESTION. BUT WITH STRONG WINDS
PRESENT ALOFT ANY THUNDERSTORMS OVERNIGHT HAVE THE POTENTIAL OF
PRODUCING VERY STRONG WINDS AT THE SURFACE AND LARGE HAIL. COLD
FRONT PASSES THROUGH NRN LOWER MICHIGAN BETWEEN 12Z AND 16Z FRIDAY
MORNING WITH A WIND SHIFT INTO THE NORTHWEST. THIS WILL BRING AN END
TO THE SHOWER/THUNDERSTORM THREAT ACROSS NRN MICHIGAN...BUT FOLLOWED
BY VFR CIGS FROM MIDDAY ONWARD AS COOLER AIR MOVES INTO THE REGION.

ADAM

&&

.PREV DISCUSSION...ISSUED AT 324 PM.

...SEVERE WEATHER EXPECTED TONIGHT...

.DISCUSSION...981MB SURFACE LOW LIFTING INTO NORTHERN MN. AS
FEARED...WARM FRONT HAS UTTERLY FAILED TO LIFT NORTHWARD THRU
EASTERN UPPER MI...WITH SE WINDS AND COOL TEMPS IN THE ST MARYS
VALLEY. TORNADO WATCHES ARE ALREADY UP UPSTREAM...AS DEEP CONVECTION
HAS FIRED ALONG A COLD FRONT MARCHING ACROSS IOWA AND INTO WESTERN
WI. CONVECTIVE TRENDS TONIGHT ARE THE CLEAR MAIN PROBLEM OF THE DAY.
STILL-STRONG SYNOPTIC WINDS ARE A SECONDARY CONCERN.

TONIGHT...IN SHORT...WEATHER STILL LOOKS NASTY TONIGHT.

LOW CLOUD DECK IN WI IS OCCURRING IN THE AREA WITH THE HIGHEST
LOW-LEVEL MOISTURE CONTENT...AND WHERE DEEP CONVECTION IS INHIBITED
BY A CAP (THOUGH SOME CELLS HAVE FIRED IN NE WI). THE BACK EDGE OF
THAT CLOUD DECK IS WHERE COLD ADVECTION AND ASCENT ALOFT IS
RUPTURING THE CAP...THUS THAT IS WHERE STORMS ARE FIRING.
EXTRAPOLATION AND MODEL PROGS AGREE THAT THIS CAP EROSION WILL ENTER
NORTHERN/WESTERN PARTS OF THE FORECAST AREA AS SOON AS 03Z IN
WESTERN CHIP/MACK...03Z TO 06Z THRU EASTERN UPPER AND ENTERING NW
LOWER MI...AND LATER IN NE LOWER. THIS IS IN CONCURRENCE WITH
EARLIER TIMING FORECASTS. CURRENT ACTIVITY IN NE WI DOES NOT APPEAR
TO BE SURFACE BASED...AND SHOULD NOT DEVELOP INTO ANYTHING MAJOR
GIVEN THE STRONG CAP IN PLACE HERE (IT IS NOT TAPPING AS MUCH
INSTABILITY AS ACTIVITY FURTHER WEST).

IF ANYTHING...INSTABILITY LOOKS TO BE GREATER THAN EARLIER PROGGED.
SURFACE TEMPS IN THE MID/UPPER 70S...AND DEW POINTS IN THE LOWER
60S...SUPPORT ML CAPES AROUND 1K J/KG. THAT IS A CONSIDERABLE AMOUNT
OF SURFACE BASED CAPE...ESPECIALLY FOR THE MIDDLE OF THE NIGHT. WHEN
COMBINED WITH 50-60KT 850MB WINDS...AND 70KT 500MB WINDS (AND A NEAR
100KT JET UPSTREAM)...THE SET-UP IS EXCEPTIONALLY POTENT.

THERE IS SIGNIFICANT MID-LEVEL DRY AIR UPSTREAM OF THE DEVELOPING
UPSTREAM STORMS. THIS SHOULD ALLOW SIGNIFICANT COLD POOL
PRODUCTION...AND PRODUCE A TRANSITION TO LINEAR MULTICELL
CONVECTION WITH TIME. STORMS MAY MOVE THRU AS A SINGLE BIG LINE...
OR IN MULTIPLE SMALLER LINE SEGMENTS. STRAIGHT LINE WINDS ARE THE
MAIN CONCERN...AND COULD BE EXTENSIVE. ISOLATED TORNADOES ARE
POSSIBLE...EITHER NON-SUPERCELLULAR WITH BOWING LINE SEGMENTS. THE
POTENTIAL FOR EMBEDDED SUPERCELLS CANNOT BE IGNORED AS WELL...NOW
THAT IT LOOKS MORE UNSTABLE THAN EARLIER PROGGED. THAT POTENTIAL
WOULD BE HIGHER WITH MULTIPLE SMALLER LINE SEGMENTS...RATHER THAN
ONE BIG LINE.

SMALL ADJUSTMENTS TO TIMING OF PRECIP WILL BE MADE IN THE GRIDS...
BUT BY AND LARGE THE THUNDER FORECAST WILL REMAIN UNCHANGED.

WILL CARRY WIND ADVISORY THRU 8 PM. MULTIPLE REPORTS OF TREE DAMAGE
RECEIVED FROM MANISTEE COUNTY...THOUGH GENERALLY OB SITES ARE
STAYING SHORT OF CRITERIA. THAT SAID...A 42MPH GUST AT GLR IS
RESPECTABLE. WINDS SHOULD SUBSIDE OVER LAND AFTER PEAK HEATING. FEEL
REASONABLY COMFORTABLE IN KEEPING GALES ONLY WHERE COASTAL
CONVERGENCE IS MOST FAVORABLE...WHICH IS SOUTH OF SLEEPING BEAR.

ZOLTOWSKI

FRIDAY...MODEL DATA IS IN GOOD AGREEMENT WITH THE STORM SYS MOVING
OVR THE UPPER MIDWEST AND CENTRAL PLAINS. THE FRONT IS FCST TO BE
ARND LAKE MICHIGAN/NW LWR MI BY 12Z FRIDAY. THE FRONT IS THEN FCST
TO MOVE EAST OF LAKE HURON BTW 18Z AND 21Z FRI. THE AIRMASS IN
ADVANCE OF THE FRONT WILL REMAIN MST AND UNSTABLE WITH 850 DEW PTS
AROUND 14C...LIS AROUND ZERO...K INDEX OF 36C...CAPES NEAR 1400
J/KG AND 850 MB WINDS NEAR 35 MPH. WILL CONT WITH SHOWERS AND
THUNDERSTORMS ALL ZONES IN THE MORNING IN ADVANCE OF THE FRONT. COULD
SEE SOME LOCALLY HEAVY RAINFALL WITH 850 DEW PTS OF 14C AND A K
INDEX NEAR 37C. HOWEVER STORMS SHOULD BE MOVING RATHER FAST WITH 850
MB WINDS TO 35 KNOTS...SO WILL LEAVE OUT MENTION OF HEAVY RAIN AT
THIS POINT. WILL DROP MENTION OF THUNDERSTORMS OVER NORTHWEST LOWER
IN THE AFTERNOON....BUT WILL KEEP THE MENTION OF AFTN THUNDERSTORMS
ALONG THE LAKE HURON SHORELINE UNTIL FRONT PASSES EAST OF THE LAKE.
WILL KEEP A SMALL CHANCE OF AFTN SHOWERS IN THE FORECAST FOR
NORTHWEST LOWER AND EAST UPPER...AS LINGERING UPPER LEVEL CYCLONIC
FLOW AND MSTR CONTS TO INFLUENCE THE UPPER LAKES. HIGH TEMPERATURES
AND HOURLY TEMP TRENDS WILL BE TOUGH TO NAIL DOWN FOR FRIDAY. 850 MB
TEMPS AHEAD OF THE FRONT WILL BE NEAR 16C FALLING TO 4C/5C OVER THE
WESTERN LAKES BEHIND THE FRONT IN THE AFTERNOON. WILL KEEP NORTHEAST
LOWER WARM THROUGH THE DAY...HOWEVER WILL MENTION TEMPS FALLING OR
NEAR STEADY OVER NORTHWEST LOWER AND EAST UPPER MICHIGAN.

FRIDAY NIGHT...NEARLY ZONAL FLOW ALOFT WILL COMBINE WITH AN AREA OF
HIGH PRESSURE BUILDING BACK INTO THE REGION FROM THE SOUTH AND WEST.
COOLER AND DRIER AIR WILL ALSO FILTER INTO THE REGION FRIDAY NIGHT.
SOUNDING DATA AND MSTR PROGS SHOW 850/500 MB RH DROPPING TO AROUND
30 PCT. OVERALL WILL MENTION SKIES BECOMING PARTLY CLOUDY WITH DRY
CONDITIONS.

SATURDAY...SURFACE HIGH PRESSURE STRENGTHENS OVER THE GREAT LAKES...
WHILE BECOMING CENTERED OVER THE STATE BY THE AFTERNOON. AT UPPER
LEVELS...A 850 MB RIDGES BUILDS IN OVR THE REGION WITH NEARLY ZONAL
FLOW AT 500/700 MB. MODEL SOUNDING DATA AND MSTR PROGS AGAIN SHOWING
DRY CONDS TO LINGER OVER THE REGION...AS 850/500 MB RH DRYS A LITTLE
MORE TO 25 PCT. MODEL SOUNDINGS SHOW MIXING THROUGH 850 MB...WHILE
850 MB TEMPS ARE PROGGED TO BE AROUND 8C/9C. OVERALL WILL MENTION
AFTN HIGHS IN THE MID 70S WITH MOSTLY SUNNY SKIES. SATURDAY NIGHT
WILL LEAVE DRY AS SURFACE HIGH PRES REMAINS CENTERED OVER THE GREAT
LAKES. ADDITIONAL SUBSIDENCE WILL BE GENERATED BY AN UPPER LVL RIDGE
BUILDING OVER THE STATE THROUGH THE EVENING.

SUNDAY THROUGH THURSDAY...
HIGH PRESSURE WILL DOMINATE THE FORECAST SUNDAY THROUGH WEDNESDAY...
AS THE AREA OF HIGH PRESSURE THAT WAS CENTERED OVER THE STATE
SUNDAY...ROTATES SLOWLY TOWARD THE EAST COAST AND BECOMES ELONGATED
ALONG THE MID ATLANTIC SEABOARD FOR THE BEGINNING OF THE UP COMING
WORK WEEK. CORRESPONDING UPPER LEVEL PATTERNS SUGGEST...RIDGING TO
BEGIN BUILDING INTO THE GREAT LAKES SUNDAY AND STRENGTHENING THROUGH
THE UP COMING WORKWEEK. THE UPPER RIDGING PATTERN REACHES FULL
STRENGTH OVER THE REGION TUESDAY AND WEDNESDAY IN ADVANCE OF A
DEVELOPING STORM SYSTEM OVR THE CENTRAL PLAINS/UPPER MIDWEST. 850
MB TEMPS CONTINUALLY WARM OVER THE GREAT LAKES THROUGH THE PERIOD IN
RESPONSE TO THE STRENGTHENING UPPER LEVEL RIDGING PATTERN. 850 MB
TEMPS WARM FROM 11C MONDAY TO NEAR 16C TUESDAY NIGHT AND WEDNESDAY.
THEREFORE WILL SLOWLY WARM TEMPS FROM THE MID 70S SUNDAY TO THE LOW
AND MID 80S WED. WILL KEEP THURSDAY DRY FOR NOW...EVEN WITH THE
DEVELOPING CENTRAL PLAINS/UPPER MIDWEST STORM SYSTEM PUSHING TWD
THE WRN LAKES. THE STRENGTH OF THE SURFACE AND UPPER LEVEL RIDGING
PATTERNS SHOULD KEEP THAT SYSTEM AT BAY UNTIL FRIDAY/SATURDAY.

SWR

&&

.APX WATCHES/WARNINGS/ADVISORIES...GALE WARNING LMZ345 THRU TONIGHT.

&&
Hazardous weather outlook, Jun 7, 11:45 PM EDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1145 PM EDT THU JUN 7 2007

LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008-
015>036-041-042-081000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON-
MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT-
MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY-
ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
1145 PM EDT THU JUN 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...REST OF TONIGHT

SEVERE THUNDERSTORMS REMAIN POSSIBLE TONIGHT ACROSS NORTHERN LOWER
MICHIGAN. THUNDERSTORMS...SOME POSSIBLY SEVERE...ARE EXPECTED TO
REACH EASTERN UPPER MICHIGAN AND THE LAKE MICHIGAN COAST OF
NORTHWEST LOWER MICHIGAN AROUND MIDNIGHT OR SHORTLY AFTER...AND THEN
SPREAD RAPIDLY NORTHEAST ACROSS THE REMAINDER OF NORTHERN MICHIGAN
THROUGH THE EARLY MORNING HOURS. DAMAGING WIND GUSTS UP TO 75 MPH
WILL BE THE MAIN THREAT. AN ISOLATED TORNADO CANNOT BE RULED OUT.
LARGE HAIL...UP TO AN INCH IN DIAMETER...IS ALSO POSSIBLE. PLEASE
SEE ONGOING WATCHES FOR FURTHER DETAILS.

THERE IS AN INCREASED RISK OF RIP CURRENTS TONIGHT ACROSS THE LAKE
MICHIGAN BEACHES OF NORTHERN MICHIGAN...ESPECIALLY ALONG US-2 WEST
OF THE MACKINAC BRIDGE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS MAY LINGER INTO FRIDAY MORNING IN PARTS OF NORTHERN
LOWER MICHIGAN. THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATER TONIGHT. DISPATCHERS...PLEASE
NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.

MSB

In the hours before

Special weather statement, Jun 7, 10:19 PM EDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1019 PM EDT THU JUN 7 2007

MIZ008-015>036-041-042-080600-
CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-
LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-
KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-
ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE...
PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...NORTHPORT...
MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT...
TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE...
MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH...
TAWAS CITY...GLADWIN...STANDISH
1019 PM EDT THU JUN 7 2007

...SEVERE WEATHER STILL POSSIBLE TONIGHT...

AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM OVER SOUTHWEST ONTARIO
WILL CONTINUE TO MOVE RAPIDLY NORTHEAST TONIGHT. WARM AND HUMID AIR
IS SURGING NORTHWARD AHEAD OF THIS SYSTEM. AS THE ATTENDANT COLD
FRONT SWEEPS INTO THIS UNSTABLE AIRMASS...SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP AND RACE
NORTHEASTWARD AT 50 TO 60 MPH THROUGH NORTHERN MICHIGAN. THE MOST
WIDESPREAD ACTIVITY IS EXPECTED TO OCCUR VERY LATE THIS EVENING
THROUGH THE EARLY MORNING HOURS.

THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING WIND
GUSTS APPROACHING 75 MPH AS WELL AS LARGE HAIL UP TO AN INCH IN
DIAMETER.

THIS IS A POTENTIALLY DANGEROUS EVENT. LOOSE OBJECTS OUTDOORS
SHOULD BE BROUGHT INSIDE. STAY TUNED TO NOAA ALL HAZARDS WEATHER
RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR UPDATES ON THIS
WEATHER SITUATION.

MSB
Local storm report, Jun 8, 12:56 AM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1256 AM EDT FRI JUN 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     TSTM WND DMG     MANISTEE                44.24N 86.33W
06/08/2007                   MANISTEE           MI   LAW ENFORCEMENT

            NUMEROUS TREES AND A FEW POWER LINES DOWN IN THE CITY OF
            MANISTEE.

&&

ADAM
Local storm report, Jun 8, 1:43 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
143 AM EDT FRI JUN 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 AM     TSTM WND DMG     MANTON                  44.41N 85.40W
06/08/2007                   WEXFORD            MI   AMATEUR RADIO

            4 TO 5 INCH DIAMETER TREE BRANCHES DOWN. WATER COVERING
            PORTIONS OF US-131.

&&

KAS

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 12:28 AM EDTSpecial Marine WarningAPX35 min
Jun 8, 12:31 AM EDTSevere Thunderstorm WarningAPXManistee59 min
Jun 8, 12:56 AM EDTSevere Thunderstorm WarningAPXWexford63 min
Jun 8, 1:02 AM EDTSevere Thunderstorm WarningAPXGrand Traverse58 min
Jun 8, 1:18 AM EDTSevere Thunderstorm WarningAPXKalkaska, Missaukee57 min
Jun 8, 2:12 AM EDTSevere Thunderstorm WarningAPXOscoda63 min
Jun 8, 2:47 AM EDTSevere Thunderstorm WarningAPXPresque Isle38 min
Jun 8, 2:49 AM EDTSpecial Marine WarningAPX56 min
Jun 8, 11:52 AM EDTSpecial Marine WarningAPX53 min
Jun 8, 12:03 PM EDTSevere Thunderstorm WarningAPXPresque Isle17 min
Jun 8, 12:37 PM EDTSpecial Marine WarningAPX53 min
Jun 8, 1:02 PM EDTSevere Thunderstorm WarningAPXAlpena43 min
Jun 8, 1:22 PM EDTSpecial Marine WarningAPX53 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.